# SDR CA041012004

- Difficulty date: September 30, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 150L
- Aircraft time: 12,641 hours
- Engine: Cont O200A
- Propeller: Mcauly 1A102OCM
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 0413419201
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING A ROUTINE TRAINING FLT FOR A-CLASS IV INSTRUCTOR RATING, WINDSHIELD CRACKED AND BLEW IN.  PRIOR TO WINDSHIELD BREAKING, INSTRUCTOR CANDIDATE HAD BEEN PERFORMING SPIRAL DIVE LESSON DEMONSTRATION WHEN THE WINDSHIELD BROKE, AND HAD JUST COMPLETED A RECOVERY.  DURING FLIGHT, AIR SMOOTH & MAXIMUM SPEED ESTIMATED AT 140 MPH (WELL BELOW THE VNE OF 162 MPH) AND AT NO TIME WERE ANY EXCESS G FORCES EXERTED ON THE AIRFRAME.  PRIOR TO THE BREAKAGE, THERE WAS NO EVIDENCE OF A CRACK OR DAMAGE TO THE WINDSHIELD.  AIRCRAFT WAS INSPECTED FOR OVERSTRESS OF THE AIRFRAME WITH NO FAULT FOUND.  PIECES RECOVERED OF THE WINDSHIELD SHOWED NO SIGN OF HEAVY CRAZING OR STRESS.  WINDSHIELD REPLACED AND AIRCRAFT RETURNED TO SERVICE.
